The Calculus Of Variations In The Large

Author: Marston Morse
Publisher: American Mathematical Soc.
ISBN: 0821810189
Size: 52.97 MB
Format: PDF, Kindle
View: 245
Download Read Online
In the 1980s and 1990s, Morse theory was extended to infinite dimensions with great success. This book is Morse's own exposition of his ideas.

Critical Point Theory In Global Analysis And Differential Topology

Author:
Publisher: Academic Press
ISBN: 9780080873459
Size: 22.78 MB
Format: PDF, ePub
View: 5964
Download Read Online
LJUSTERNIK, L. A. 1. The topology of calculus of variations in the large.
Translations of “Mathematical Monographs,” Vol. 16. Am. Math. Soc., Providence,
Rhode Island, 1966. LJUSTERNIK, L., AND SNIREL'MAN, L. 1. Topological
methods in variational problems. Tr. Sci. Invest. Inst. Math. Mech. 11 (1930). MAC
LANE, S., and Birkhoff, G. 1. “A Survey of Modern Algebra.” See Birkhoff, G., and
Mac Lane, S. 2. “Algebra.” Macmillan, New York, 1967. MAzur, B. 1. Morse theory
. “Differential ...

Mathematical Evolutions

Author: Abe Shenitzer
Publisher: MAA
ISBN: 9780883855362
Size: 57.87 MB
Format: PDF, Mobi
View: 4926
Download Read Online
This led to the creation of modern nonlinear analysis in connection with partial
differential equations, and even more in connection with the calculus of variations
, resulting in the so-called calculus of variations in the large, or Morse theory, for
short. In this calculus one is concerned with relations between properties of a "
space" X (usually a topological space, often a Riemannian manifold) and a real-
valued continuous function / defined on X. The beginnings of this fascinating
theory are ...

Mathematical Essays

Author: Chuan-Chih Hsiung
Publisher: World Scientific
ISBN: 9789971950989
Size: 68.49 MB
Format: PDF, ePub
View: 5172
Download Read Online
Lyusternik, L.: The topology of function spaces and the calculus of variations in
the large. Trudy Mat. Inst. Steklov 19 (1947). (Russian); The Topology of the
Calculus of Variations in the Large; Translations of Mathematical Monographs
Vol. 16. Providence R.I.: Amer. Math. Soc. 1966. 7. Thorbergsson. G.: Non-
hyperbolic closed geodesies. Math. Scand. 44. 135-148 (1979) Received May 9.
1980 Manuecript received February. 2, 1982. * Becently Prof. Hoa, L. 140.

Encyclopaedia Of Mathematics

Author: Michiel Hazewinkel
Publisher: Springer Science & Business Media
ISBN: 9401512337
Size: 17.99 MB
Format: PDF
View: 2366
Download Read Online
[A3] ELSGOLC, L.E. [L.E. ELSGOL'Ts]: Calculus of variations, Pergamon Press,
1961 (translated from the Russian). [A4] RocKAFELLAR, R.T.: The theory of
subgradients and its applications to problems of optimization. Convex and
nonconvex functions, Heldermann, 1981. AMS 1980 Subject Classification: 49-
XX VARIATIONAL CALCULUS IN THE LARGE - The branch of mathematics
involving the use of topological concepts and methods in qualitative studies of
variational problems: ...

Selected Papers Of Wilhelm P A Klingenberg

Author:
Publisher:
ISBN: 9814506001
Size: 66.49 MB
Format: PDF, ePub, Docs
View: 2472
Download Read Online
90 [1] [2] [3] [4] [5] [6] [7] [8] [9] [10] [11] [12] [13] [14] [15] [16] [17] [18] [19] [20] [21] [
22] [23] WILHELM KLINGENBERG REFERENCES S. L. ALBER, On periodicity
problems in the calculus of variations in the large, USpehi Mat. ... 71 (1965), 601–
605. , “Morse Theorie auf dem Raum der geschlossenen Kurven”, in
Internationaler Mathematikerkongress Moskau 1966, Résumées der Worträge
auf Einladung, Moskau 1966. , The space of closed curves on the sphere, to
appear in Topology.

Eleven Papers On Analysis

Author: V.I. Levin
Publisher: American Mathematical Soc.
ISBN: 9780821895764
Size: 72.27 MB
Format: PDF, Mobi
View: 3132
Download Read Online
(Russian) [15] L. A. Lyusternik, The topology of function spaces and the calculus
of variations in the large, Trudy Inst. Mat. Steklov 19 (1947). (Russian) [16] L. A.
Lyusternik and A. I. Fet, Variational problems on closed manifolds, Dokl. Akad.
Nauk SSSR (N.S.) 81, (1951), 17-18. (Russian) [17] G. D. Birkhoff, Dynamical
systems, Princeton Univ. Press, Princeton, N.J., 1927. [18] A. I. Fet, Variational
problems on closed manifolds, Mat. Sb. N.S. 30(72) (1952), 271-316. (Russian) =
Amer.

Topology

Author: Solomon Lefschetz
Publisher: American Mathematical Soc.
ISBN: 0821846035
Size: 31.84 MB
Format: PDF, Mobi
View: 1330
Download Read Online
The foundations of a theory in the calculus of variations in the large. Trans. Am.
M. S. 30 (1928), 213—274. 7. The critical points of functions and the calculus of
variations in the large. Bull. Am. M. S. 35 (1929), 38—54. 8. The foundations of
the calculus of variations in the large in m-space (first paper). Trans. Am. M. S. 31
(1929), 379—404. Nagy, J. v. Sz. 1. Zur Topologie der geschlossenen Kurven auf
der Sphare. Szeged Acta 5 (1930), 1—12. Newman, M. H. A. 1. On the
foundations of ...